MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE RFID

IRIDEX CORPORATION G-PROBE RFID
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient incident during a medical procedure resulting in a conjunctival burn.The procedure was performed using iridex g-probe and iridex cyclo g6 laser console.The reported procedure employed higher power settings: 2500 mw with 1000 ms per sweep with 5 sweeps per quadrant which indicates a deviation from the ifu recommended "slow coagulation" technique.The ifu suggests using lower power (1250 - 1500 mw) and longer duration (3500 - 4000 ms) to deliver controlled energy of approximately 5 joules per application.Since the parameters used are out of specification, it potentially resulted in increasing the risk of tissue damage and conjunctival burn.This deviation from recommended parameters, combined with possible probe contamination, may have contributed to the adverse outcome.Probe was discarded post procedure.There were no other complications or injuries reported.No problems with the laser console was reported.Conjunctival burn is a known potential issue with the delivery of laser energy.There was no report of any permanent impairment to the patient, and conjunctival burns typically: do not result in life-threatening illness or injury, do not result in permanent impairment of a body structure or a body function, do not require hospitalization or prolongation of patient hospitalization, do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.

Brand Name
G-PROBE RFID
Common Device Name
G-PROBE RFID
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23699043
Report Number2939653-2024-00040
Device Sequence Number21426483
Product Code GEX
UDI-Device Identifier00813125015237
UDI-Public00813125015237
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American